Affordable Access

Publisher Website

Disease Flare after Discontinuation of Crizotinib in Anaplastic Lymphoma Kinase-Positive Lung Cancer

Authors
Journal
Case Reports in Oncology
1662-6575
Publisher
S. Karger AG
Publication Date
Volume
6
Issue
2
Identifiers
DOI: 10.1159/000354756
Keywords
  • Published Online: August
  • 2013
Disciplines
  • Biology
  • Medicine

Abstract

We report the case of a 50-year-old male former smoker. He was diagnosed as having lung adenocarcinoma and treated with induction chemoradiation therapy followed by surgery and adjuvant chemotherapy. Molecular testing revealed that his tumor had an echinoderm microtubule-associated protein-like 4-anaplastic lymphoma kinase (EML4-ALK) rearrangement. Therefore, he was treated with crizotinib when his disease recurred. He achieved a partial response, which persisted for 10 months until progressive disease was confirmed. Crizotinib was continued for 1 month and the tumor size increased slightly. At that time, crizotinib was discontinued and he participated in a clinical trial of erlotinib ± Met inhibitor; however, his disease progressed rapidly after discontinuation of crizotinib, and the diagnosis of disease flare was made. Readministration of crizotinib was started immediately; however, his disease progressed rapidly, and he died 2 days after starting crizotinib retreatment. Currently, the incidence of disease flare is unknown and it is impossible to predict who will experience it. Therefore, continuing crizotinib after disease progression may be a reasonable option to avoid disease flare.

There are no comments yet on this publication. Be the first to share your thoughts.